MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, 10 UNITS; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, 10 UNITS; SET, ADMINISTRATION, INTRAVASCULAR
Model Number CH2000S-10
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation, it is pending investigation.
 
Event or Problem Description
The customer reported that the spiros leaked leaked while pushing doxorubicin.The leak occurred on the luer connection between spiros and syringe.There was patient involvement but no reported harm, the only patient exposure was 2 drops on patient's sweater.The chemotherapy spill was cleaned up per protocol; however, a spill kit was not used.There was no adverse event or delay in therapy.
 
Additional Manufacturer Narrative
Received one used device for evaluation.Drug leakage was observed and confirmed at the connection between the female luer of the ch2000s-10 spinning spiros and the male luer of the 30ml luer lock syringe.It was noted that male luer threads of the luer lock syringe and the threads of the ch2000s-10 spinning spiros were not engaged suggesting a disconnect during use.There was no thread damage on the 30ml luer lock syringe and no luer or spin feature damage on the ch2000s-10 spinning spiros.The spinning spiros met product performance expectations for leak resistance.The probable cause of the disconnect resulting in leakage cannot be determined.The lot review was performed with no issues noted.

Brand Name
SPINNING SPIROS CLOSED MALE LUER, 10 UNITS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key12134350
Report Number9617594-2021-00187
Device Sequence Number4131068
Product Code FPA
UDI-Device Identifier00840619033910
UDI-Public(01)00840619033910(17)260501(10)5355596
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberCH2000S-10
Device Catalogue NumberCH2000S-10
Device Lot Number5355596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOXORUBICIN, UNK MFR.